MAUDE Adverse Event Report: SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE

SWANN MORTON LTD. SWANN-MORTON NO.15 CARBON STERILE BLADES; SCALPEL BLADE
Model Number NO.15 CARBON STERILE BLADES
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
The following description was provided by the healthcare facility."the resident was performing surgery on the patients left foot (podiatry case) when the knife blade broke in half.She was able to take the piece out immediately".The following remedial actions were stated by the healthcare facility."she was able to take the piece out immediately.Xray will be taken at the end of the case due to the nature of the case".
 
Additional Manufacturer Narrative
The following response was provided to the user facility: thank you for informing us of your customer complaint, where a carbon sterile sm15 blade has broken in half whilst performing surgery on the patient's left foot.With this blade breaking during a surgical procedure, it falls into the category of an adverse incident and therefore must be reported to the relevant competent authorities.We were initially made aware of this complaint via our us representative, as it had already been reported to the us fda.We have been awaiting the blade in question or sample blades to be returned, but we have now been informed that the blade was discarded the day of the surgery.Without the blade in question or sample blades from the same shelf box or lot number, we are unable to test the heat treatment hardness on our calibrated hardness testing machine to ensure the blade had been manufactured to the surgical blade standard bs2982, of which we claim compliance.With you providing us with a lot number, we have been able to check our in-process records during the production of these blades, and we have been unable to identify any information to suggest we have had any problems or deviations that we could connect to this complaint.We have also checked our history, and we can inform you that we have received no further complaints of this nature, and we produced and sold743,500 carbon sterile sm15 blades on this lot number.We hope you will understand that we are unable to provide you with any further information due to not having the blade in question or sample blades returned to investigate.If these were to become available and returned, we would be able to perform the relevant tests and issue you with a follow-up report.If we can be of any further assistance, please do not hesitate to contact us.We have been unable to establish the root cause of this complaint as we have not had the blade in question or sample blades returned for us to investigate.No corrective action is required as we have been unable to establish the root cause due to not having sample blades to test.No preventive action is required as we have been unable to establish the root cause due to not having sample blades to test.

Brand Name
SWANN-MORTON NO.15 CARBON STERILE BLADES
Common Device Name
SCALPEL BLADE
Manufacturer (Section D)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK  S6 2BJ
Manufacturer (Section G)
SWANN MORTON LTD.
owlerton green
penn works
sheffield, S6 2B J
UK   S6 2BJ
Manufacturer Contact
kevin walls
33 golden eagle lane
littleton, CO 80127
7202545756
MDR Report Key22411340
Report Number9611194-2025-00009
Device Sequence Number12863759
Product Code GES
UDI-Device Identifier05033955002053
UDI-Public05033955002053
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNO.15 CARBON STERILE BLADES
Device Catalogue Number0205
Device Lot Number5112411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexUnknown